MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A photo submitted by the customer of the device inside its pouch packaging was reviewed and found no issues.Visual analysis of the returned device found the basket was partially extended when received, and the working length was bent from the handle.Functional inspection found the thumb wheel was able to move freely in both directions; however, the basket did not close.The device was disassembled for further investigation and found the pull wire had been broken at its proximal end.Evidence of bending was observed at the broken end.Based on all available information, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and integrity.Handling and manipulation of the device can lead to kinking of the working length.The kinks in the working length can cause issues in rotating the basket due to the wire being unable to rotate freely in the kinked area.The pull wire breaking could have been caused due to the force applied to the handle after multiple attempts to rotate the basket.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used in the ureter during a ureteroscopy procedure performed on (b)(6) 2020.According to the complainant, during procedure, the basket opened inside the patient but failed to close.Another optiflex basket was used to complete the procedure.There were no patient complications reported as a result of this event.The investigation results revealed the pull wire was detached/separated; therefore, this is now an mdr reportable event.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11280754
Report Number3005099803-2021-00296
Device Sequence Number14125516
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0025719546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2021
Initial Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1